Alert archive / Minnesota / Winter Storm Watches in 2017

Winter Storm Watch 1, NWS Twin Cities, MN

January 14, 201727 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Jan 14, 2017, 4:09 AM CST for 27 counties in Minnesota. It took effect at Jan 16, 2017, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 14, 2017, 4:09 AM CST (10:09 UTC)
In effect from
Jan 16, 2017, 6:00 AM CST
Expired
Jan 15, 2017, 3:17 PM CST
In force
Issued by
NWS Twin Cities, MN
All 27 counties

Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Hennepin County, MN, Isanti County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN

The radar

The Minneapolis radar (KMPX), 35 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2017-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2017-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WWUS43 KMPX 141009
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
409 AM CST SAT JAN 14 2017

...WINTER STORM TO IMPACT SOUTH CENTRAL INTO EAST CENTRAL
MINNESOTA LATE SUNDAY NIGHT INTO TUESDAY MORNING...

.A WINTER STORM WATCH HAS BEEN ISSUED FROM LATE SUNDAY NIGHT INTO
TUESDAY MORNING FROM THE I-35 CORRIDOR WEST TO A LINE FROM REDWOOD
FALLS TO CAMBRIDGE. A WINTRY MIX OF FREEZING RAIN...SLEET...AND
SNOW IS EXPECTED WITH THIS SYSTEM. THE POTENTIAL EXISTS FOR
SEVERAL INCHES OF SNOW ALONG WITH THE THREAT FOR SIGNIFICANT ICE
ACCUMULATIONS IN EXCESS OF A QUARTER OF AN INCH. SIGNIFICANT
TRAVEL IMPACTS ARE EXPECTED MONDAY INTO TUESDAY. IN ADDITION...IF
SIGNIFICANT ICE ACCUMULATIONS ARE EXPERIENCED...SCATTERED POWER
OUTAGES COULD OCCUR AS WELL DUE TO ICE ACCUMULATION ON TREES AND
POWER LINES.

MNZ073-074-082>085-091>093-141815-
/O.NEW.KMPX.WS.A.0001.170116T0600Z-170117T1200Z/
REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF REDWOOD FALLS, NEW ULM, ST JAMES, 
MANKATO, WASECA, OWATONNA, FAIRMONT, BLUE EARTH, AND ALBERT LEA
409 AM CST SAT JAN 14 2017

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH LATE MONDAY NIGHT. 

* A MIX OF FREEZING RAIN...SNOW...AND SLEET ARE POSSIBLE FROM LATE
  SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. 

* TOTAL SNOW ACCUMULATIONS UP TO 6 INCHES AND ICE ACCUMULATIONS UP
  TO A QUARTER OF AN INCH ARE POSSIBLE.

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. 

* THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MNZ051>053-058>063-065>070-075>077-141815-
/O.NEW.KMPX.WS.A.0001.170116T1200Z-170117T1800Z/
SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-
LE SUEUR-RICE-
INCLUDING THE CITIES OF ELK RIVER, CAMBRIDGE, CENTER CITY, 
LITCHFIELD, MONTICELLO, MINNEAPOLIS, BLAINE, ST PAUL, STILLWATER,
OLIVIA, HUTCHINSON, GAYLORD, CHASKA, SHAKOPEE, HASTINGS, 
ST PETER, LE SUEUR, AND FARIBAULT
409 AM CST SAT JAN 14 2017

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY MORNING. 

* A MIX OF FREEZING RAIN...SNOW...AND SLEET ARE POSSIBLE FROM
  MONDAY MORNING THROUGH TUESDAY MORNING.

* TOTAL SNOW ACCUMULATIONS UP TO 6 INCHES AND ICE ACCUMULATIONS UP
  TO A QUARTER OF AN INCH ARE POSSIBLE.

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. 

* PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE 
  EVENING COMMUTE ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
5 follow-up statements
366 
WWUS43 KMPX 141731
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1131 AM CST SAT JAN 14 2017

...WINTER STORM TO IMPACT SOUTH CENTRAL INTO EAST CENTRAL
MINNESOTA LATE SUNDAY NIGHT INTO TUESDAY MORNING...

.A WINTER STORM WATCH HAS BEEN ISSUED FROM LATE SUNDAY NIGHT INTO
TUESDAY MORNING FROM THE I-35 CORRIDOR WEST TO A LINE FROM
REDWOOD FALLS TO CAMBRIDGE. A WINTRY MIX OF FREEZING RAIN...
SLEET...AND SNOW IS EXPECTED WITH THIS SYSTEM. THE POTENTIAL
EXISTS FOR SEVERAL INCHES OF SNOW ALONG WITH THE THREAT FOR
SIGNIFICANT ICE ACCUMULATIONS IN EXCESS OF A QUARTER OF AN INCH.
SIGNIFICANT TRAVEL IMPACTS ARE EXPECTED MONDAY INTO TUESDAY. IN
ADDITION...IF SIGNIFICANT ICE ACCUMULATIONS ARE EXPERIENCED...
SCATTERED POWER OUTAGES COULD OCCUR AS WELL DUE TO ICE
ACCUMULATION ON TREES AND POWER LINES.

MNZ073-074-082>085-091>093-150145-
/O.CON.KMPX.WS.A.0001.170116T0600Z-170117T1200Z/
REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF REDWOOD FALLS, NEW ULM, ST JAMES, 
MANKATO, WASECA, OWATONNA, FAIRMONT, BLUE EARTH, AND ALBERT LEA
1131 AM CST SAT JAN 14 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH LATE MONDAY NIGHT...

* A MIX OF FREEZING RAIN...SNOW...AND SLEET ARE POSSIBLE FROM 
  LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. 

* TOTAL SNOW ACCUMULATIONS UP TO 6 INCHES AND ICE ACCUMULATIONS 
  UP TO A QUARTER OF AN INCH ARE POSSIBLE. 

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE.

* THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MNZ051>053-058>063-065>070-075>077-150145-
/O.CON.KMPX.WS.A.0001.170116T1200Z-170117T1800Z/
SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-
LE SUEUR-RICE-
INCLUDING THE CITIES OF ELK RIVER, CAMBRIDGE, CENTER CITY, 
LITCHFIELD, MONTICELLO, MINNEAPOLIS, BLAINE, ST PAUL, STILLWATER,
OLIVIA, HUTCHINSON, GAYLORD, CHASKA, SHAKOPEE, HASTINGS, 
ST PETER, LE SUEUR, AND FARIBAULT
1131 AM CST SAT JAN 14 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY MORNING...

* A MIX OF FREEZING RAIN...SNOW...AND SLEET ARE POSSIBLE FROM 
  MONDAY MORNING THROUGH TUESDAY MORNING. 

* TOTAL SNOW ACCUMULATIONS UP TO 6 INCHES AND ICE ACCUMULATIONS 
  UP TO A QUARTER OF AN INCH ARE POSSIBLE. 

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE.

* PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE 
  EVENING COMMUTE ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
082 
WWUS43 KMPX 150226
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
826 PM CST SAT JAN 14 2017

...WINTER STORM POSSIBLE SOUTH CENTRAL INTO EAST CENTRAL 
MINNESOTA LATE SUNDAY NIGHT INTO TUESDAY MORNING...

.A WINTER STORM WATCH HAS BEEN ISSUED FROM LATE SUNDAY NIGHT INTO
TUESDAY MORNING FROM THE I-35 CORRIDOR WEST TO A LINE FROM
REDWOOD FALLS TO CAMBRIDGE. A WINTRY MIX OF FREEZING RAIN...
SLEET...AND SNOW IS EXPECTED WITH THIS SYSTEM. THE POTENTIAL
EXISTS FOR SEVERAL INCHES OF SNOW ALONG WITH THE THREAT FOR ICE 
ACCUMULATIONS NEAR A QUARTER OF AN INCH SOUTH OF WHERE THE SNOW
FALLS. SIGNIFICANT TRAVEL IMPACTS ARE LIKELY MONDAY INTO TUESDAY.
IN ADDITION...IF SIGNIFICANT ICE ACCUMULATIONS ARE EXPERIENCED...
SCATTERED POWER OUTAGES COULD OCCUR AS WELL DUE TO ICE 
ACCUMULATION ON TREES AND POWER LINES.

MNZ073-074-082>085-091>093-151030-
/O.CON.KMPX.WS.A.0001.170116T0600Z-170117T1200Z/
REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF REDWOOD FALLS, NEW ULM, ST JAMES, 
MANKATO, WASECA, OWATONNA, FAIRMONT, BLUE EARTH, AND ALBERT LEA
826 PM CST SAT JAN 14 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH LATE MONDAY NIGHT...

* A MIX OF FREEZING RAIN...SNOW...AND SLEET ARE POSSIBLE FROM 
  LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. 

* TOTAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES AND ICE ACCUMULATIONS
  UP TO A QUARTER OF AN INCH ARE POSSIBLE. 

* THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MNZ051>053-058>063-065>070-075>077-151030-
/O.CON.KMPX.WS.A.0001.170116T1200Z-170117T1800Z/
SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-
LE SUEUR-RICE-
INCLUDING THE CITIES OF ELK RIVER, CAMBRIDGE, CENTER CITY, 
LITCHFIELD, MONTICELLO, MINNEAPOLIS, BLAINE, ST PAUL, STILLWATER,
OLIVIA, HUTCHINSON, GAYLORD, CHASKA, SHAKOPEE, HASTINGS, 
ST PETER, LE SUEUR, AND FARIBAULT
826 PM CST SAT JAN 14 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY MORNING...

* A MIX OF FREEZING RAIN...SNOW...AND SLEET ARE POSSIBLE FROM 
  MONDAY MORNING THROUGH TUESDAY MORNING. 

* TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES AND ICE ACCUMULATIONS
  UP TO A TENTH OF AN INCH. 

* PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE 
  EVENING COMMUTE ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
691 
WWUS43 KMPX 151027
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
427 AM CST SUN JAN 15 2017

...WINTER STORM POSSIBLE SOUTH CENTRAL INTO EAST CENTRAL
MINNESOTA MONDAY INTO TUESDAY MORNING...

.A WINTER STORM WATCH IS IN EFFECT FROM MONDAY INTO TUESDAY 
MORNING FROM THE I-35 CORRIDOR WEST TO A LINE FROM REDWOOD FALLS 
TO CAMBRIDGE. THIS SYSTEM HAS EXHIBITED A SLOWING TREND, THEREFORE
THE PRECIPITATION ONSET WILL OCCUR A BIT LATER, SO THE WATCH 
START TIME HAS BEEN DELAYED BY 6 HOURS. THE POTENTIAL EXISTS FOR 
SEVERAL INCHES OF SNOW ALONG WITH THE THREAT FOR ICE ACCUMULATIONS
NEAR A QUARTER OF AN INCH SOUTH OF WHERE THE SNOW FALLS. 
SIGNIFICANT TRAVEL IMPACTS ARE LIKELY MONDAY INTO TUESDAY. IN 
ADDITION...IF SIGNIFICANT ICE ACCUMULATIONS ARE EXPERIENCED... 
SCATTERED POWER OUTAGES COULD OCCUR AS WELL DUE TO ICE 
ACCUMULATION ON TREES AND POWER LINES.

MNZ073-074-082>085-091>093-151830-
/O.EXT.KMPX.WS.A.0001.170116T1200Z-170117T1200Z/
REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF REDWOOD FALLS, NEW ULM, ST JAMES, 
MANKATO, WASECA, OWATONNA, FAIRMONT, BLUE EARTH, AND ALBERT LEA
427 AM CST SUN JAN 15 2017

...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
LATE MONDAY NIGHT...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM MONDAY MORNING
THROUGH LATE MONDAY NIGHT. 

* SNOW AND FREEZING RAIN ARE POSSIBLE FROM MONDAY MORNING THROUGH
  LATE MONDAY NIGHT.

* TOTAL WET SNOW ACCUMULATIONS OF UP TO 3 INCHES AND ICE
  ACCUMULATIONS UP TO A TENTH OF AN INCH ARE POSSIBLE. 

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. 

* THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MNZ051>053-058>063-065>070-075>077-151830-
/O.EXT.KMPX.WS.A.0001.170116T1800Z-170117T1800Z/
SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-
LE SUEUR-RICE-
INCLUDING THE CITIES OF ELK RIVER, CAMBRIDGE, CENTER CITY, 
LITCHFIELD, MONTICELLO, MINNEAPOLIS, BLAINE, ST PAUL, STILLWATER,
OLIVIA, HUTCHINSON, GAYLORD, CHASKA, SHAKOPEE, HASTINGS, 
ST PETER, LE SUEUR, AND FARIBAULT
427 AM CST SUN JAN 15 2017

...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING. 

* SNOW AND FREEZING RAIN ARE POSSIBLE FROM MONDAY AFTERNOON
  THROUGH TUESDAY MORNING. 

* TOTAL SNOW ACCUMULATIONS OF UP TO 3 INCHES AND ICE ACCUMULATIONS
  UP TO A TENTH OF AN INCH ARE POSSIBLE. 

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. 

* PLAN ON DIFFICULT DRIVING CONDITIONS MONDAY INTO MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
590 
WWUS43 KMPX 151641
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1041 AM CST SUN JAN 15 2017

...WINTER STORM POSSIBLE SOUTH CENTRAL INTO EAST CENTRAL
MINNESOTA MONDAY INTO TUESDAY MORNING...

.A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY INTO TUESDAY 
MORNING FROM THE I-35 CORRIDOR WEST TO A LINE FROM REDWOOD FALLS 
TO CAMBRIDGE. THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW 
ALONG WITH THE THREAT FOR ICE ACCUMULATIONS NEAR A QUARTER OF AN 
INCH SOUTH OF WHERE THE SNOW FALLS. SIGNIFICANT TRAVEL IMPACTS ARE
LIKELY MONDAY INTO TUESDAY. IN ADDITION...IF SIGNIFICANT ICE 
ACCUMULATIONS ARE EXPERIENCED... SCATTERED POWER OUTAGES COULD 
OCCUR AS WELL DUE TO ICE ACCUMULATION ON TREES AND POWER LINES.

MNZ073-074-082>085-091>093-160045-
/O.CON.KMPX.WS.A.0001.170116T1200Z-170117T1200Z/
REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF REDWOOD FALLS, NEW ULM, ST JAMES, 
MANKATO, WASECA, OWATONNA, FAIRMONT, BLUE EARTH, AND ALBERT LEA
1041 AM CST SUN JAN 15 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH LATE MONDAY NIGHT...

* SNOW AND FREEZING RAIN ARE POSSIBLE FROM MONDAY MORNING 
  THROUGH LATE MONDAY NIGHT. 

* TOTAL WET SNOW ACCUMULATIONS OF UP TO 3 INCHES AND ICE 
  ACCUMULATIONS UP TO A TENTH OF AN INCH ARE POSSIBLE. 

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE.

* THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MNZ051>053-058>063-065>070-075>077-160045-
/O.CON.KMPX.WS.A.0001.170116T1800Z-170117T1800Z/
SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-
LE SUEUR-RICE-
INCLUDING THE CITIES OF ELK RIVER, CAMBRIDGE, CENTER CITY, 
LITCHFIELD, MONTICELLO, MINNEAPOLIS, BLAINE, ST PAUL, STILLWATER,
OLIVIA, HUTCHINSON, GAYLORD, CHASKA, SHAKOPEE, HASTINGS, 
ST PETER, LE SUEUR, AND FARIBAULT
1041 AM CST SUN JAN 15 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

* SNOW AND FREEZING RAIN ARE POSSIBLE FROM MONDAY AFTERNOON 
  THROUGH TUESDAY MORNING. 

* TOTAL SNOW ACCUMULATIONS OF UP TO 3 INCHES AND ICE 
  ACCUMULATIONS UP TO A TENTH OF AN INCH ARE POSSIBLE. 

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE.

* PLAN ON DIFFICULT DRIVING CONDITIONS MONDAY INTO MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
636 
WWUS43 KMPX 152117
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
317 PM CST SUN JAN 15 2017

...A WINTRY MIX OF PRECIPITATION FOR FAR SOUTHERN MINNESOTA MONDAY
AND MONDAY NIGHT...

.A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR FAR SOUTHERN
MINNESOTA FOR MONDAY AND MONDAY NIGHT. THE ADVISORY AREA IS ALONG
AND SOUTH OF A LINE FROM ST. JAMES TO OWATONNA. THIS INCLUDES THE
INTERSTATE 90 CORRIDOR. LIGHT FREEZING RAIN...SLEET AND SNOW WILL 
SPREAD INTO FAR SOUTHERN MINNESOTA MONDAY MORNING AND CONTINUE 
THROUGH MONDAY EVENING BEFORE DIMINISHING. ICE ACCUMULATIONS UP TO
A TENTH OF AN INCH ARE POSSIBLE WITH SNOW ACCUMULATIONS UP TO 2 
INCHES. THIS WILL LIKELY LEAD TO SLIPPERY TRAVEL CONDITIONS AND 
MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TRAVEL TIME.

THE WINTER STORM WATCH FOR EAST CENTRAL AND SOUTH CENTRAL
MINNESOTA HAS BEEN CANCELLED. 

MNZ073-074-152230-
/O.CAN.KMPX.WS.A.0001.170116T1200Z-170117T1200Z/
REDWOOD-BROWN-
INCLUDING THE CITIES OF REDWOOD FALLS AND NEW ULM
317 PM CST SUN JAN 15 2017

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER STORM WATCH.

THE THREAT FOR SIGNIFICANT FREEZING RAIN AND SNOW HAS DIMINISHED
FOR THE AREA.
 
$$

MNZ051>053-058>063-065>070-075>077-152230-
/O.CAN.KMPX.WS.A.0001.170116T1800Z-170117T1800Z/
SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-
LE SUEUR-RICE-
INCLUDING THE CITIES OF ELK RIVER, CAMBRIDGE, CENTER CITY, 
LITCHFIELD, MONTICELLO, MINNEAPOLIS, BLAINE, ST PAUL, STILLWATER,
OLIVIA, HUTCHINSON, GAYLORD, CHASKA, SHAKOPEE, HASTINGS, 
ST PETER, LE SUEUR, AND FARIBAULT
317 PM CST SUN JAN 15 2017

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER STORM WATCH. 

THE THREAT FOR SIGNIFICANT FREEZING RAIN AND SNOW HAS DIMINISHED
FOR THE AREA. 

$$

MNZ082>085-091>093-160530-
/O.UPG.KMPX.WS.A.0001.170116T1200Z-170117T1200Z/
/O.NEW.KMPX.WW.Y.0004.170116T1200Z-170117T1200Z/
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF ST JAMES, MANKATO, WASECA, OWATONNA, 
FAIRMONT, BLUE EARTH, AND ALBERT LEA
317 PM CST SUN JAN 15 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR A WINTRY MIX OF SNOW...SLEET AND 
FREEZING RAIN...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM CST 
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* SNOW...SLEET AND FREEZING RAIN ARE POSSIBLE FROM MONDAY MORNING
THROUGH LATE MONDAY NIGHT.

* TIMING...THE WINTRY MIX WILL SPREAD INTO MONDAY MORNING BETWEEN
  6 AM AND 9 AM. 

* TOTAL WET SNOW ACCUMULATIONS OF UP TO 2 INCHES AND ICE 
  ACCUMULATIONS UP TO A TENTH OF AN INCH ARE POSSIBLE. 

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE.

* THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR 
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE 
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Jan 13, 8:43 PM CST, 7 hours 26 minutes earlier.

Area forecast discussion, Jan 13, 8:43 PM CST, 7 hours 26 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
843 PM CST Fri Jan 13 2017

.UPDATE...
Issued at 843 PM CST Fri Jan 13 2017

Updated to include 06Z aviation discussion below.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 328 PM CST Fri Jan 13 2017

The main forecast concern in the near term is the flurry threat into
the early evening over the eastern cwa.

Still seeing some light snow/flurries drifting east in the
isentropic lift/lower level waa pattern...mainly affecting the
eastern cwa. We expect this to continue to dry up...and perhaps
linger a few flurries into western Wisconsin early this evening.
Then clearing is expected into western Wisconsin after midnight.
High pressure remains in control with light winds...and we should
see temepratures drop off to at least the 5 below to 5 above range
overnight.  Winds will remain rather light so we dont anticipate any
wind chill concerns.

Sunshine is expected into the day Saturday with perhaps some high
clouds streaming over the southern portion of the area. We expect
highs to remain on the cool side...with readings from 15 to 20.

.LONG TERM...(Saturday night through Friday)
Issued at 328 PM CST Fri Jan 13 2017

The main forecast concentrations are the Sunday night-Monday
system and a January thaw slated for the end of next week.

Temps continue to warm on Sunday with highs area-wide in the low
to mid 20s. Models are still struggling to decipher how northern
and southern streams will phase for the start of next week. The
13.12z GFS came in much stronger with the northern stream wave,
and blasted it southeast across the Upper Midwest, which would
mean the precip type for the event would be snow. Conversely, the
13.12z ECMWF has not given up on the influence of the southern
stream, and therefore is warmer with the thermal profiles and
features freezing rain over southern MN with the warm advection
band Sunday night into Monday, followed by a changeover to snow
area-wide Monday afternoon/eve. The temperature differences in the
models also affect snow ratios, so confidence on snow amounts is
still low at this point, although both solutions would yield at
least a few inches in some portion of the forecast area. Will hold
off on a headline at this point given the high amount of
uncertainty due to the large model discrepancies.
n advisory
What is much more certain is the warming trend in temperatures for
the latter portion of next week, as a mid level ridge builds over
the western conus and westerly flow aloft filters across the north
central CONUS. High temperatures in the low to mid 30s will
prevail Wednesday and Thursday, with 40s looking likely for
Friday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 843 PM CST Fri Jan 13 2017

Reasoning remains the same as earlier forecast with VFR conditions
expected through the period. The only modification was to delay
the departure of current VFR ceilings across eastern sites to
better line up with observed trends and RAP/HRRR/GLAMP guidance.

KMSP...VFR ceilings will give way to clear skies overnight. No
concerns, and confidence is high overall.

/OUTLOOK FOR KMSP/
Sunday...VFR. South wind less than 10 kt.
Sunday night...MVFR expected late with a chance of snow or mixed
precipitation. Southeast wind less than 10 kt.
Monday...IFR. Snow likely... mixed precipitation possible.
Southeast wind around 10 kt becoming east.
Monday night...IFR. Snow likely early. Northeast wind 5 to 15 kt
becoming north.
Tuesday...MVFR... IFR possible. Northwest wind 5 to 15 kt.
Tuesday night...VFR. West wind 10 to 15 kt becoming southwest.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

UPDATE...
SHORT TERM...DWE
LONG TERM...LS
AVIATION...
Hazardous weather outlook, Jan 13, 11:31 AM CST, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1131 AM CST FRI JAN 13 2017

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
141200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1131 AM CST FRI JAN 13 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT CONTINUES TO INCREASE FOR A WINTRY MIX OF
PRECIPITATION BEGINNING SUNDAY NIGHT AND PERSISTING THROUGH
MONDAY...ESPECIALLY FROM SOUTH CENTRAL MINNESOTA INTO EAST
CENTRAL MINNESOTA AND WESTERN WISCONSIN. ACCUMULATING SNOW WOULD
THEN BE POSSIBLE FROM LATE MONDAY INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Winter Storm Watches in Minnesota, 2017Every winter storm watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.